Breathing difficulties


#1
I was diagnosed with PD some 3 years ago and am being controlled with Modapar amongst other medication.
I have noticed recently that I sometimes suffer from breathing difficulties ie taking deep breaths and always feeling "puffed" out. My balance is not good and have difficulty standing still (rocking back and forth and thats BEFORE I have a drink!)
My heart has been checked out and it appears all well there.
Could some of my other meds be interacting with each other and has anyone else experienced similar symptoms.
Let me have your thoughts
:confused:

#2
Jivace
Its helpful to read your post because i too am on Madopar (about 18 months) and this year i have been having some breathing problems. They come on with activity and feel like i cant expand my lungs enough to get my breath. I have wondered about lots of causes and think it may be meds side effect but the other interesting thing is that i think it may also be an off symptom. It is better lately since i increased my madopar.

I am currently thinking the meds could have activited asthma which i have never had before and / or it is a symptom that i need more L Dopa! As you can see I dont know the answer but a ventolin inhaler helps!

Will be interested to hear what others say.

BTW dyspnoea is listed as a Madopar potential side effect.

#3
Have same symptoms - treatment 10mg ropinirol

#4
I have been on sinemet for a couple of years now and I have been getting exactly that symptom (among othrs). I tolerated sinemet pretty well i think so i keep putting it down to my imagination. I feel I cant expand the top of my lungs.

I am wandering if it is a form of dystonia contracting ones lung muscles?)

(I vaguely remember reading something about feeling one cant yawn which isn't the same symptom but similar.I need to re find the article. )

Thanks for mentioning it as i now feel more justified in mentioning it to the doctor.

(Incidentally, previous to my diagnosis i had heart investigations but nothing was found.)

#5
Before I started Sinemet I had this symptom. Saw the various specialists and was diagnosed with emphysema, bronchiectasis and asthma. My working life was as a marine engineer, so it all tracked. However when I started taking Sinemet the symptoms went away. As a result I am convinced that the symptoms were an effect of PD. However I still keep on with a Seretide asthma inhaler, which helps. The diversity of PD symptoms never ceases to amaze me.

#6
Thanks all for your replies and am sorry didnt check into forum until today.
Its comforting to know that I am not alone here and not imagining it. I am beginning to think that this is a common problem with PD but am seeing myGP in case he needs to prescribe an inhaler which may well help.
Am also being nagged by the better half to start swimming again and will let you know if that is of benefit (that is of course if I can hold my breath whilst doing a length!!!!!!)
Will keep you all posted.
Thanks again for all for taking the time to respond.
Jiveace

#7
similar symptoms here ! on Ropinerole 10mgs daily and Madopar for 2 years - more conscious of breathing and snoring more ( that's when I actually sleep ! )

#8

Me too. On stalivo but wears off too quickly and is worse when this happens